Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 196, NWS Memphis, TN

May 30, 2012Calhoun County, Chickasaw County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2012, 3:39 PM CDT for Calhoun County, Chickasaw County, Mississippi. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2012, 3:39 PM CDT (20:39 UTC)
Expired
May 30, 2012, 3:52 PM CDT
In force
13 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS54 KMEG 302039
SVRMEG
MSC013-017-302130-
/O.NEW.KMEG.SV.W.0196.120530T2039Z-120530T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SABOUGLA...
  OR 20 MILES EAST OF GRENADA...AND MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF SOUTHERN CALHOUN AND SOUTHWESTERN CHICKASAW COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3373 8952 3385 8952 3397 8909 3374 8909
      3373 8913 3373 8918 3372 8919 3371 8921
      3372 8951
TIME...MOT...LOC 2039Z 256DEG 24KT 3375 8945

$$
2 follow-up statements
918 
WWUS54 KMEG 302049
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT WED MAY 30 2012

MSC017-302059-
/O.CAN.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CHICKASAW MS-
349 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICKASAW COUNTY
IS CANCELLED...

AT 349 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
      3372 8919 3373 8918 3372 8919 3371 8921
      3372 8951
TIME...MOT...LOC 2049Z 256DEG 24KT 3377 8937

$$

MSC013-302130-
/O.CON.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CALHOUN MS-
349 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN CALHOUN COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SLATE SPRING...OR 24 MILES EAST OF GRENADA...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLATE SPRING
AND DENTONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
      3372 8919 3373 8918 3372 8919 3371 8921
      3372 8951
TIME...MOT...LOC 2049Z 256DEG 24KT 3377 8937

$$
435 
WWUS54 KMEG 302052
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT WED MAY 30 2012

MSC013-302102-
/O.CAN.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CALHOUN MS-
352 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY IS
CANCELLED...

AT 352 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
      3372 8919 3373 8918 3372 8919 3371 8921
      3372 8951
TIME...MOT...LOC 2052Z 256DEG 24KT 3377 8935

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:38 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 30, 12:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT WED MAY 30 2012

.UPDATE...
AFTER COORDINATION WITH SPC... SEVERE WATCH HAS BEEN ISSUED FOR
EAST CENTRAL AR AND MUCH OF NORTH MS. RADAR SHOWED A STRONG TO
SEVERE LINE LIFTING INTO EAST CENTRAL AR...RIDING ALONG AN OLD
OUTFLOW BOUNDARY AND ORGANIZED BY SOUTHERN MO/SOUTHERN IL SHORTWAVE.

OUTFLOW BOUNDARY THAT DROPPED INTO WEST TN EARLIER THIS MORNING
HAS LED A SLIGHTLY MORE STABLE AIRMASS...BUT A FEW STRONG STORMS
WILL STILL BE POSSIBLE IN THE MEMPHIS AREA.

PWB

&&

.PREV DISCUSSION... /ISSUED 1223 PM CDT WED MAY 30 2012/

UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 1025 AM CDT WED MAY 30 2012/

UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHEAST AR AT MIDMORNING.
OVERALL A DECREASING INTENSITY TREND WAS SHOWN BY RADAR...THOUGH A
FEW STRONGER CELLS WERE NOTED OVER NORTH CENTRAL AR. THE STORMS
HAD FORMED ON THE NOSE OF A LOW LEVEL THETA E RIDGE OVER SOUTHERN
AR... AND WERE AIDED BY A SHORTWAVE TROF EVIDENT ON WATER VAPOR
IMAGERY...LIFTING EAST THROUGH SOUTHERN MO.

FORECAST WAS RECENTLY UPDATED TO LOWER TEMPS OVER NORTHEAST AR AND
PORTIONS OF WEST TN...WHERE AFTERNOON TEMPS WILL BE AFFECTED BY
THE COLD POOL FROM THIS MORNING/S STORMS. OTHER UPDATES INCLUDED A
BUMP IN POPS INTO NORTHWEST TN... WHERE OUTFLOW SHOULD STALL NEAR
PEAK AFTERNOON SURFACE HEATING.

PWB

PREV DISCUSSION... /ISSUED 708 AM CDT WED MAY 30 2012/

UPDATE...

UPDATED FOR THE 12Z AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 430 AM CDT WED MAY 30 2012/

DISCUSSION...FORECAST FOCUS ON TEMPS AND THUNDERSTORM CHANCES
THROUGH THE PERIOD.

SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

AREAS OF FOG HAVE DEVELOPED EARLY THIS MORNING ACROSS PORTIONS OF
WEST TENNESSEE AND NORTHEAST MISSISSIPPI WHERE TEMPERATURES HAVE
FALLEN INTO THE LOW 60S. FOG SHOULD BURN OFF QUICKLY THIS MORNING
UNDER CLEAR SKIES.

ATTENTION THEN TURNS TO THE DECAYING MCS OVER EASTERN OK...SWRN
MO...WRN AR...AND NERN TX. SYNOPTIC SCALE MODELS HAVE FAILED RATHER
MISERABLY IN THEIR DEPICTION OF THIS MCS IN THE 06Z-12Z TIME FRAME
HAVING IT DISPLACED MUCH TOO FAR NORTH. ADDITIONAL SCATTERED
STORMS HAVE ALSO FIRED RECENTLY ACROSS CENTRAL AR. MESOSCALE
MODELS SUCH AS THE HRRR HAVE PERFORMED MUCH BETTER AND WILL FOLLOW
THOSE FOR CONVECTIVE TRENDS TODAY. THAT BEING SAID...THE SOUTHERN
PLAINS MCS IS EXPECTED TO DIVE SOUTHEAST INTO LOUISIANA THIS
MORNING. ITS RESIDUAL OUTFLOW BOUNDARY WILL SLOWLY PROGRESS
EAST/NORTHEASTWARD THROUGH THE MORNING INTO THE EARLY AFTERNOON.
AN UNCAPPED...MODERATELY UNSTABLE ATMOSPHERE WILL SUPPORT THE
DEVELOPMENT OF SOME STORMS ALONG THIS BOUNDARY ACROSS ERN
AR...SWRN TN...NWRN MS THIS AFTERNOON. BUMPED UP POPS INTO THE
30-40 PCT RANGE THERE WITH DIMINISHING POPS TO THE EAST. LARGE
DEW POINT DEPRESSIONS AT THE SURFACE AS TEMPERATURES RISE AGAIN
INTO THE LOW 90S MAY LEAD TO GUSTY WINDS WITH SOME OF THESE
STORMS.

LOW PRESSURE WILL BE FORMING OVER OKLAHOMA TONIGHT AND BEGIN TO
TRACK NORTHEAST INTO SOUTHERN MISSOURI THURSDAY MORNING. ROBUST
THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TODAY ACROSS OKLAHOMA
WHICH WILL GROW INTO ANOTHER MCS TONIGHT. IT REMAINS UNCLEAR HOW
FAR EAST THIS MCS WILL TRACK OVERNIGHT...SOME INDICATIONS SUGGEST
IT MAY REACH EASTERN ARKANSAS LATE. THEREFORE...KEPT MODERATE CHC
POPS ACROSS THAT REGION.

WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY
AS MID LEVEL HEIGHT FALLS OVERSPREAD A WARM/MOIST WARM SECTOR.
WHILE WIND SHEAR REMAINS LOW AT LEAST EARLY...MODERATELY UNSTABLE
CONDITIONS WILL SUPPORT STORM CLUSTERS CAPABLE OF WIND DAMAGE. THE
RISK OF SEVERE WILL INCREASE BY LATE AFTERNOON AND EVENING ACROSS
THE CENTRAL AND EASTERN AREAS AS THE MID LEVEL FLOW STRENGTHENS
JUST AHEAD OF THE COLD FRONT. MAY SEE MESSY CLUSTERS OF THUNDERSTORMS
EVENTUALLY FORM A SQUALL LINE EAST OF THE MISSISSIPPI RIVER AFTER
21Z-00Z WITH ATTENDANT WIND DAMAGE THREAT. LOW LEVEL FLOW/VEERING
DOES NOT APPEAR SUPPORTIVE FOR TORNADIC DEVELOPMENT SO WILL REMOVE
THAT THREAT FROM THE HWO.

GFS STILL LAGS BACK WITH THE COLD FRONT...WITH ALL OTHER LARGE
SCALE MODELS IN GOOD AGREEMENT DRYING THINGS OUT BY 12Z FRIDAY.
COOLER AND DRIER AIR WILL BRING A REFRESHING FRIDAY WITH HIGHS
ONLY IN THE LOW TO MID 70S AND LOWS FRIDAY NIGHT IN THE UPPER
40S/MID 50S.

LONG TERM...SATURDAY THROUGH TUESDAY.

WAA RETURNS FOR THE WEEKEND AS A BUILDING RIDGE OVER THE PLAINS
BEGINS TO BUILD EASTWARD. HOWEVER...MODELS HAVE SHIFTED THE RIDGE
AXIS A BIT WESTWARD WITH RECENT RUNS AND NOW KEEPS THE MIDSOUTH IN
A NORTHWEST FLOW WITH A PESKY WEAK FRONT REMAINING IN PLACE.
THUS...SMALL CHANCES FOR THUNDERSTORMS HAVE BEEN INTRODUCED FOR
SUNDAY AND BEYOND. TEMPERATURES STILL LOOK WARM...UPPER 80S TO
LOWER 90S.

BORGHOFF

&&

.AVIATION...

18Z TAF CYCLE

STRENGTHENING LINE OF CONVECTION BETWEEN MEM AND LZK WILL CONTINUE
TO TRACK EAST NORTHEAST THROUGH THE AFTERNOON. MAIN THREAT FOR THE
STRONGEST CONVECTION WILL RIDE ALONG I-40 AND POINTS SOUTH. HAVE
PLACED TEMPO FOR THUNDER IN AT MEM AND LATER FOR TUP AS CONVECTION
WILL LIKELY TRACK ACROSS ALL OF NORTH MISSISSIPPI THROUGH THE EARLY
EVENING HOURS. HEAVIEST THUNDERSTORM ACTIVITY WILL DROP CONDITIONS
DOWN TO MVFR...OTHERWISE VFR CONDITIONS WILL BE THE RULE. JBR
INITIALLY WILL SEE VCTS AND TEMPO SHOWERS...WHILE MORE STABLE AIR
WILL LIKELY KEEP MKL OUT OF THE THREAT. NORTH TO NORTHEAST WINDS
IN THE 10-20 KT RANGE WILL CONTINUE AT MEM...MKL...AND JBR AND
EVENTUALLY TUP WILL SEE A NORTH WIND SHIFT AHEAD OF THE LINE OF
STORMS.

STORMS WILL DIMINISH AND SKIES WILL CLEAR FROM WEST TO EAST BEHIND
THE LINE...WITH LIGHT WINDS BY EARLY EVENING. HOWEVER CENTRAL
PLAINS CONVECTION AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN AT
THE END OF THE PERIOD WITH THE NEXT THREAT FOR STORMS.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  82  56  74 /  30  90  50  10
MKL  66  81  55  71 /  30  80  70  10
JBR  69  77  54  74 /  40  90  30  10
TUP  69  86  58  73 /  20  60  80  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 30, 3:19 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT WED MAY 30 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTH CENTRAL
MISSISSIPPI THROUGH LATE AFTERNOON. PRIMARY SEVERE WEATHER THREATS
INCLUDE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY EVENING AS A COLD FRONT PUSHES THROUGH. DAMAGING WIND
WILL BE THE PRIMARY THREAT...WITH HAIL A SECONDARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THURSDAY EVENING.

PWB

In the hours before

Special weather statement, May 30, 1:34 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT WED MAY 30 2012

MSZ007-010-011-020-301915-
TUNICA MS-TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
134 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF JONESTOWN AT 134 PM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA...QUITMAN...TALLAHATCHIE AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM
LAKE...FLOWER LAKE...MOON LAKE AND TUNICA LAKE.

&&

LAT...LON 3452 9053 3463 9057 3463 9033 3455 9020
      3425 9020 3399 9029 3398 9066
TIME...MOT...LOC 1834Z 268DEG 37KT 3432 9047
Special weather statement, May 30, 2:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED MAY 30 2012

MSZ011-012-020-301945-
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-
203 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BELEN AT 204 PM CDT...MOVING EAST AT 25
MPH.

PEOPLE IN PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE AND CHARLESTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.

&&

LAT...LON 3426 9041 3426 9040 3442 9039 3441 9030
      3451 9031 3451 9020 3455 9019 3456 8992
      3382 8993 3381 9045
TIME...MOT...LOC 1904Z 256DEG 22KT 3429 9031
Local storm report, May 30, 2:07 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     CLARKSDALE              34.20N 90.58W
05/30/2012  E60.00 MPH       COAHOMA            MS   TRAINED SPOTTER

            POWER AND TRAFFIC LIGHTS OUT IN CITY DUE TO DOWN TREE
            LIMBS ON POWER LINES.

&&

JAB
Special weather statement, May 30, 2:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT WED MAY 30 2012

MSZ012-013-020-021-302015-
YALOBUSHA MS-TALLAHATCHIE MS-PANOLA MS-LAFAYETTE MS-
235 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF BATESVILLE AT 236 PM
CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR BATESVILLE...GEORGE PAYNE STATE PARK...JOHN
W KYLE STATE PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3404 9013 3445 9011 3456 8960 3456 8956
      3418 8954
TIME...MOT...LOC 1936Z 267DEG 26KT 3428 8993
Special weather statement, May 30, 3:08 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT WED MAY 30 2012

MSZ012-013-021-302045-
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-
308 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

  WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES SOUTHWEST OF BURGESS AT 309 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR GEORGE PAYNE STATE PARK...HOLLY SPRINGS NATIONAL
FOREST...JOHN W KYLE STATE PARK...OXFORD AND WATER VALLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES SARDIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3446 8993 3456 8948 3417 8943 3416 8951
      3411 8992
TIME...MOT...LOC 2009Z 256DEG 24KT 3427 8972
Special weather statement, May 30, 3:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT WED MAY 30 2012

MSZ022-302100-
CALHOUN MS-
333 PM CDT WED MAY 30 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER SABOUGLA AT 334 PM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3373 8952 3387 8952 3387 8951 3392 8921
      3372 8921 3372 8951
TIME...MOT...LOC 2034Z 256DEG 24KT 3375 8947

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:07 PM CDTSpecial Weather StatementMEGTishomingo38 min
May 30, 1:04 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica41 min
May 30, 1:34 PM CDTSpecial Weather StatementMEGQuitman41 min
May 30, 2:03 PM CDTSpecial Weather StatementMEGPanola, Quitman, Tallahatchie42 min
May 30, 2:24 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha41 min
May 30, 2:35 PM CDTSpecial Weather StatementMEGPanola40 min
May 30, 3:08 PM CDTSpecial Weather StatementMEGLafayette37 min
May 30, 3:33 PM CDTSpecial Weather StatementMEGCalhoun27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.